| Model Number |
9850TDSUS |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
Cardiac Perforation (2513)
| Date of Event |
02/02/2026
Type of Reportable Event
Death
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) case using the evoque system in which the patient experienced an apical right ventricular (rv) perforation at an undetermined point during the procedure.Challenging rv anatomy, including significant trabeculation and a small cavity, limited initial guidewire mobility.The guidewire and nosecone became trapped in an anterior trabecular pocket.The wire was retracted into the delivery system (ds), and the system was then retracted to free the nosecone from the trabeculations.Advancement past the annulus and partial capsule retraction allowed the nosecone to be freed.The system was then centered at adequate height and no abnormal trajectory.The procedure proceeded without hemodynamic instability, and the valve was successfully deployed in the intended position.During ds retrieval, a sudden drop in blood pressure occurred.Echocardiography revealed a new effusion of less than 20 mm around the rv.Pericardiocentesis evacuated 300 cc, followed by heparin reversal with protamine and one unit of blood; hemodynamics stabilized.Approximately 40 minutes, during which the rv effusion remained stable without additional intervention, a subsequent lv effusion required drainage of an additional 30 cc.After a period of stable monitoring, recurrent bleeding occurred during patient movement, prompting transfer to the or.Surgical inspection identified a small perforation on the anterior rv free wall, which was repaired with a single suture via sternotomy.The patient was reported to be in stable condition and valve position and function remained optimal.
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b2, b4, g3, g6, h1, h2, h6 and h11.Additional information was received indicating that the patient initially demonstrated strong signs of improvement in the hospital.However, given the overall clinical circumstances, the combination of resultant renal failure and right ventricular (rv) failure ultimately resulted in the patient's passing away on postoperative day (pod) 6.The structural repair of the perforation was confirmed to be sound.The current hypothesis is that a combination of factors including the sternotomy and the increased rv workload following the resolution of tricuspid regurgitation (tr) led to progressive rv failure that could not be adequately managed.This, compounded by the development of renal failure, contributed to the patient's decline.The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: labelling review.The complaint for delivery system and/or guidewire perforation of atrial/ventricular wall was confirmed with other empirical evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.The available information indicates that procedural manipulation in a small, heavily trabeculated right ventricle was likely the root cause of the rv perforation.The patient's small rv, severe trabeculation, limited apical landing zone, and the presence of an rv lead made stable guidewire positioning challenging throughout the procedure.The procedural team consensus was that the perforation most likely occurred during early crossing or anterior advancement but remained clinically silent due to low rv pressures.Since no manufacturing non-conformances were found and no labeling, training, or ifu deficiencies were identified, no preventative or corrective actions were required.